Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 8, NWS Sacramento, CA

February 16, 2016

NWS Sacramento, CA issued this winter storm warning at Feb 16, 2016, 12:25 PM PST. It took effect at Feb 17, 2016, 2:00 PM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 12:25 PM PST (20:25 UTC)
In effect from
Feb 17, 2016, 2:00 PM PST
Expired
Feb 18, 2016, 3:41 PM PST
In force
26 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

055 
WWUS46 KSTO 162025
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1225 PM PST TUE FEB 16 2016

...HEAVY MOUNTAIN SNOW AND GUSTY WINDS WEDNESDAY AFTERNOON INTO
THURSDAY...

.SNOW WILL BEGIN IN THE HIGH PEAKS OF THE SOUTHERN CASCADES
WEDNESDAY MORNING...SPREADING INTO THE SIERRA NEVADA BY WEDNESDAY
AFTERNOON. PERIODS OF HEAVY SNOW AND STRONG WINDS POSSIBLE BY LATE
WEDNESDAY AFTERNOON...PEAKING LATE EVENING INTO THURSDAY MORNING.
SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET WEDNESDAY AFTERNOON
BUT WILL LOWER TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. UP TO
2 FEET OF SNOW IS POSSIBLE OVER THE PASSES. SNOW WILL TAPER OFF BY
THURSDAY AFTERNOON INTO EVENING.

CAZ068-171200-
/O.UPG.KSTO.WS.A.0005.160217T1900Z-160219T0000Z/
/O.NEW.KSTO.WS.W.0008.160217T2200Z-160219T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1225 PM PST TUE FEB 16 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT
FROM 2 PM WEDNESDAY TO 4 PM PST THURSDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT 
  HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. 

* CONFIDENCE...HIGH

* TIMING...LIGHT SNOW BEGINS WEDNESDAY MORNING... BECOMING 
  MODERATE TO HEAVY WEDNESDAY AFTERNOON INTO EVENING AND 
  CONTINUING INTO THURSDAY MORNING. 

* LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 
  89... AND 36. 

* SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH 
  UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES 
  DOWN TO 3500 FEET. 

* SNOW LEVELS...INITIALLY ABOVE 6500 FEET WEDNESDAY AFTERNOON... 
  LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. 

* WINDS...GUSTY SOUTHERLY WIND UP TO 50 MPH OVER HIGHER TERRAIN
  AT TIMES.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ069-171200-
/O.UPG.KSTO.WS.A.0005.160217T2200Z-160219T0000Z/
/O.NEW.KSTO.WS.W.0008.160218T0000Z-160219T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
1225 PM PST TUE FEB 16 2016

...WINTER STORM WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND GUSTY WIND...WHICH IS IN EFFECT
FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT 
  HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. 

* CONFIDENCE...HIGH

* TIMING...LIGHT SNOW BEGINS AROUND EARLY AFTERNOON WEDNESDAY...
  BECOMING MODERATE TO HEAVY WEDNESDAY AFTERNOON INTO EVENING AND
  CONTINUING INTO THURSDAY MORNING.

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50... 88... 89... AND 4.

* SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH 
  UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES 
  DOWN TO 3500 FEET. 

* SNOW LEVELS...INITIALLY ABOVE 6500 FEET WEDNESDAY AFTERNOON... 
  LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. 

* WINDS...GUSTY SOUTH TO SOUTHWEST WIND UP TO 55 MPH OVER HIGHER
  TERRAIN AT TIMES.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
4 follow-up statements
963 
WWUS46 KSTO 171157
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
357 AM PST WED FEB 17 2016

...HEAVY MOUNTAIN SNOW AND GUSTY WINDS THIS AFTERNOON INTO
THURSDAY...

.LIGHT SNOW WILL BEGIN IN THE HIGH PEAKS OF THE SOUTHERN CASCADES
THIS MORNING WITH HEAVIER SNOW SPREADING INTO THE SOUTHERN
CASCADES AND NORTHERN SIERRA NEVADA BY THIS AFTERNOON. PERIODS OF
HEAVY SNOW AND STRONG WINDS AND LIKELY BY LATE THIS AFTERNOON...PEAKING
LATE LATE THIS EVENING INTO THURSDAY MORNING. SNOW LEVELS WILL
INITIALLY BE ABOVE 6500 FEET THIS AFTERNOON BUT WILL LOWER TO
AROUND 3500 TO 4000 FEET THURSDAY MORNING. UP TO 2 FEET OF SNOW IS
POSSIBLE OVER THE HIGHEST PEAKS. THE COMBINATION OF STRONG WINDS
AND SNOW WILL MAKE FOR VERY HAZARDOUS DRIVING CONDITIONS OVER THE
PASSES. SNOW WILL TAPER OFF BY THURSDAY AFTERNOON INTO EVENING.

CAZ068-180030-
/O.CON.KSTO.WS.W.0008.160217T2200Z-160219T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
357 AM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 PM PST THURSDAY...

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT 
  HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. 

* CONFIDENCE...HIGH

* TIMING...LIGHT SNOW BEGINS THIS MORNING... BECOMING MODERATE TO
  HEAVY LATE THIS AFTERNOON INTO EVENING AND CONTINUING INTO
  THURSDAY MORNING.

* LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 
  89... AND 36. 

* SNOW ACCUMULATIONS...UP TO 20 INCHES POSSIBLE ABOVE 6000 FEET
  WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES
  DOWN TO 3500 FEET.

* SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON...
  LOWERING TO AROUND 3500 TO 4000 FEET BY THURSDAY MORNING.

* WINDS...GUSTY SOUTHERLY WIND UP TO 50 MPH OVER HIGHER TERRAIN 
  AT TIMES LATE THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-180030-
/O.CON.KSTO.WS.W.0008.160218T0000Z-160219T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
357 AM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST THURSDAY...

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT 
  HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. 

* CONFIDENCE...HIGH

* TIMING...LIGHT SNOW BEGINS AROUND EARLY AFTERNOON TODAY...
  BECOMING MODERATE TO HEAVY THIS EVENING AND CONTINUING INTO
  THURSDAY MORNING.

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50... 88... 89... AND 4.

* SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH 
  UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES 
  DOWN TO 3500 FEET. 

* SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON...
  LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING.

* WINDS...GUSTY SOUTH TO SOUTHWEST WIND UP TO 55 MPH OVER HIGHER
  TERRAIN AT TIMES THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
450 
WWUS46 KSTO 172115
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
115 PM PST WED FEB 17 2016

...HEAVY MOUNTAIN SNOW AND GUSTY WINDS TONIGHT...

.A FAST MOVING WINTER STORM WILL CAUSE TRAVEL IMPACTS TONIGHT INTO
THURSDAY MORNING. HEAVY SNOW AND WIND WILL HAZARDOUS
CONDITIONS...CREATING AREAS OF WHITE OUT CONDITIONS THIS EVENING
AND OVERNIGHT. SNOW LEVELS WILL DROP TO 3500 FEET WITH SNOW
ACCUMULATIONS OF AROUND A FOOT AT 5000 FEET AND NEAR 2 FEET AT
6000 FEET.

CAZ068-181200-
/O.CON.KSTO.WS.W.0008.160217T2200Z-160219T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
115 PM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT
  HAZARDOUS TRAVEL...WHITE OUT CONDITIONS AT TIMES...CHAIN
  REQUIREMENTS...DELAYS LIKELY.

* CONFIDENCE...HIGH

* TIMING...MODERATE TO HEAVY SNOW THIS EVENING AND CONTINUING
  INTO THURSDAY MORNING. DECREASING THROUGH THE DAY THURSDAY.

* LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 
  89... AND 36. 

* SNOW ACCUMULATIONS...UP TO 20 INCHES POSSIBLE ABOVE 6000 FEET 
  WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE 
  INCHES DOWN TO 3500 FEET. 

* SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON... 
  LOWERING TO AROUND 3500 TO 4000 FEET BY THURSDAY MORNING. 

* WINDS...GUSTY SOUTHERLY WIND UP TO 50 MPH OVER HIGHER TERRAIN 
  AT TIMES LATE THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-181200-
/O.CON.KSTO.WS.W.0008.160218T0000Z-160219T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
115 PM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT
  HAZARDOUS TRAVEL...WHITE OUT CONDITIONS AT TIMES...CHAIN
  REQUIREMENTS...AND POSSIBLE LIKELY.

* CONFIDENCE...HIGH

* TIMING...MODERATE TO HEAVY THIS EVENING AND CONTINUING INTO
  THURSDAY MORNING. DECREASING DURING THE DAY THURSDAY.

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50... 88... 89... AND 4.

* SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH 
  UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES 
  DOWN TO 3500 FEET. 

* SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON... 
  LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. 

* WINDS...GUSTY SOUTH TO SOUTHWEST WIND UP TO 55 MPH OVER HIGHER 
  TERRAIN AT TIMES THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
299 
WWUS46 KSTO 181158
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
358 AM PST THU FEB 18 2016

...HEAVY MOUNTAIN SNOW SHOWERS AND GUSTY WINDS CONTINUING TODAY...

.HEAVY SNOW THIS MORNING WILL TRANSITION TO SNOW SHOWERS THIS
AFTERNOON AS A FAST MOVING FRONTAL SYSTEM MOVES THROUGH THE SIERRA
CASCADE RANGE. SEVERAL TO UP TO 10 INCHES OF ADDITIONAL SNOWFALL
WILL BE POSSIBLE TODAY OVER THE PASSES. BREEZY TO GUSTY WINDS WILL
ALSO BE LIKELY THROUGH AT LEAST THE MORNING HOURS. SNOW LEVELS
HAVE LOWERED AND WILL CONTINUE DOWN TO BELOW 5000 FEET. TRAVEL
DELAYS AND CHAIN RESTRICTIONS ARE LIKELY TO CONTINUE THROUGH MOST
OF THE DAY.

CAZ068-069-190000-
/O.CON.KSTO.WS.W.0008.000000T0000Z-160219T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
358 AM PST THU FEB 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND BREEZY WINDS. EXPECT
  HAZARDOUS TRAVEL...CHAIN REQUIREMENTS...DELAYS LIKELY.

* CONFIDENCE...HIGH

* TIMING...MODERATE TO HEAVY SNOW THIS MORNING DECREASING THROUGH
  THE DAY TODAY.

* LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89...
  AND 36. INTERSTATE 80...HIGHWAYS 50...88...AND 4

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS UP TO 10
  INCHES HIGHEST ELEVATIONS TODAY TAPERING TO A COUPLE INCHES
  DOWN TO 3500 FEET.

* SNOW LEVELS...3500 TO 4000 FEET THIS MORNING INCREASING TO ABOUT
  4000 TO 4500 FEET THIS AFTERNOON. 

* WINDS...SOUTHERLY WIND GUSTS UP TO ABOUT 25 TO 35 MPH THIS
  MORNING THEN DECREASING THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. GUSTY WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
885 
WWUS46 KSTO 182341
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
341 PM PST THU FEB 18 2016

...NEXT ROUND OF SIERRA SNOW ARRIVES FRIDAY...

.LIGHT SNOW SHOWERS WILL CONTINUE TO LINGER OVER THE WESTERN
SIERRA SLOPES THIS EVENING AND INTO TOMORROW MORNING. A SECONDARY
WAVE OF SNOW WILL ARRIVE FRIDAY AFTERNOON INTO EVENING. THIS
SECOND WAVE WILL BE WEAKER, BUT STILL IMPACT SIERRA TRAVEL NEAR
THE I-80 CORRIDOR AND NORTHWARD ESPECIALLY CONSIDERING THAT THERE
IS HEAVIER TRAFFIC ON FRIDAYS.


CAZ068-069-191400-
/O.CAN.KSTO.WS.W.0008.000000T0000Z-160219T0000Z/
/O.NEW.KSTO.WW.Y.0011.160219T1800Z-160220T0400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
341 PM PST THU FEB 18 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST
FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM TO 8 PM
PST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* MAIN IMPACT: PERIODS OF HEAVY SNOW AND BREEZY WINDS. EXPECT
  HAZARDOUS TRAVEL...CHAIN REQUIREMENTS...DELAYS LIKELY. 

* TIMING...ANOTHER ROUND OF MODERATE SNOW EXPECTED LATE FRIDAY
  MORNING INTO FRIDAY EVENING. 

* LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89...
  AND 36. INTERSTATE 80. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS 4 TO 10 INCHES NEAR 5000
  FEET AND HIGHER. LIGHTER AMOUNTS POSSIBLE DOWN TO 4000 FT.

* SNOW LEVELS...4000 TO 5000 FEET.
 

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 9:58 AM PST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 16, 9:58 AM PST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
958 AM PST TUE FEB 16 2016

.SYNOPSIS...
DRY WEATHER WITH NEAR RECORD HIGH TEMPERATURES TODAY. WETTER AND
COOLER WEATHER WEDNESDAY INTO FRIDAY.

&&

.DISCUSSION...
Another day of warmth and sun today as upper level ridge continues
over the region. The ridge axis has moved through this morning and
will continue to shift eastward. Temperatures are still quite
mild, and are likely to come close to record levels at some
locations today. Will update to increase high temperatures
slightly for this afternoon. Compared to yesterday, highs over the
San Joaquin Valley look a little warmer, while the northern
Sacramento Valley looks a bit cooler.

RECORDS TO WATCH TODAY.
REDDING AIRPORT.....78 SET IN 2015
RED BLUFF...........77 SET IN 1957
SACRAMENTO..........76 SET IN 1977
SACRAMENTO EXEC.....75 SET IN 2007
STOCKTON............76 SET IN 1977
MODESTO.............78 SET IN 1943

Not much in the way of fog this morning, with some morning mist
lingering over the Delta and northern San Joaquin Valley through
the rest of the morning.

Storm system on track for Wednesday-Thursday, with significant
mountain snow and wind combining to bring some difficult travel
late Wednesday through the day Thursday. The peak of the storm
over the northern Sierra and mountains of western Plumas/Lassen
Park is expected in the early morning hours Thursday. We are considering
an upgrade for the Winter Storm Watch to a Winter Storm Warning.
Thunderstorms in the Valley are possible Wednesday evening and
night as a strong vort max aloft and surface cold front move
through. These have been added to the forecast. Update will be out
shortly. EK

&&
.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)

THE MAIN TROUGH EXITS, BUT FLAT FLOW MAY STILL BRING A CHANCE OF
PRECIP OVER THE SHASTA/TEHAMA/PLUMAS AREA MOUNTAINS SATURDAY.
RIDGING AND WARMER WEATHER DOMINATES SUNDAY INTO EARLY NEXT WEEK.

AT THE END OF THE FORECAST PERIOD NEXT TUESDAY NIGHT INTO
WEDNESDAY, ANOTHER FRONTAL SYSTEM IMPACTS THE REGION. THE 16/00Z
GFS HAS A NEGATIVE TILT TROUGH ENTERING THE COASTAL RANGE BY NEXT
TUESDAY EVENING, AND THE ECMWF IS 12 HOURS SLOWER WITH MORE OF A
NEUTRAL/POSITIVE TILT. SINCE BOTH ARE SIDING WITH POTENTIAL
SHOWERS, WE INTRODUCED A CHANCE OF PRECIPITATION NEXT TUESDAY
NIGHT. THE GFS VERSION WOULD BE MORE UNSTABLE AND COLDER WITH
LOWER SNOW LEVELS AND HEAVIER PRECIPITATION RATES. JCLAPP

&&

&&

.AVIATION...

Mostly VFR with SCT-BKN CI/CS over interior Norcal today. High
pressure gradually shifts Ewd with light winds over TAF sites
today. Local MVFR VSBYS over Srn Sac/Nrn SJV improving to VFR or
P6SM by/after 20z. Pacific front will move inland on Wed with
precip and areas of MVFR/IFR conditions spreading over interior
Norcal during afternoon.

&&

.STO Watches/Warnings/Advisories...
Winter Storm Watch from Wednesday morning through Thursday
afternoon for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:05 PM PSTWind AdvisorySTO34 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.